Earlier Version

Algorithms for game metrics

K. Chatterjee, L. De Alfaro, R. Majumdar, V. Raman, in:, Schloss Dagstuhl - Leibniz-Zentrum für Informatik, 2008, pp. 107–118.

Download
OA 442.14 KB

Conference Paper | Published | English
Author
; ; ;
Series Title
LIPIcs
Abstract
Simulation and bisimulation metrics for stochastic systems provide a quantitative gen- eralization of the classical simulation and bisimulation relations. These metrics capture the similarity of states with respect to quantitative specifications written in the quantitative μ-calculus and related probabilistic logics. We present algorithms for computing the metrics on Markov decision processes (MDPs), turn- based stochastic games, and concurrent games. For turn-based games and MDPs, we provide a polynomial-time algorithm based on linear programming for the computation of the one-step metric distance between states. The algorithm improves on the previously known exponential-time algo- rithm based on a reduction to the theory of reals. We then present PSPACE algorithms for both the decision problem and the problem of approximating the metric distance between two states, matching the best known bound for Markov chains. For the bisimulation kernel of the metric, which corresponds to probabilistic bisimulation, our algorithm works in time O(n4) for both turn-based games and MDPs; improving the previously best known O(n9 · log(n)) time algorithm for MDPs. For a concurrent game G, we show that computing the exact distance between states is at least as hard as computing the value of concurrent reachability games and the square-root-sum problem in computational geometry. We show that checking whether the metric distance is bounded by a rational r, can be accomplished via a reduction to the theory of real closed fields, involving a formula with three quantifier alternations, yielding O(|G|O(|G|5)) time complexity, improving the previously known reduction with O(|G|O(|G|7)) time complexity. These algorithms can be iterated to approximate the metrics using binary search.
Publishing Year
Date Published
2008-12-05
Acknowledgement
This research was supported in part by the NSF grants CCR-0132780 and CNS-0720884.
Volume
2
Page
107 - 118
Conference
FSTTCS: Foundations of Software Technology and Theoretical Computer Science
IST-REx-ID

Cite this

Chatterjee K, De Alfaro L, Majumdar R, Raman V. Algorithms for game metrics. In: Vol 2. Schloss Dagstuhl - Leibniz-Zentrum für Informatik; 2008:107-118. doi:10.4230/LIPIcs.FSTTCS.2008.1745
Chatterjee, K., De Alfaro, L., Majumdar, R., & Raman, V. (2008). Algorithms for game metrics (Vol. 2, pp. 107–118). Presented at the FSTTCS: Foundations of Software Technology and Theoretical Computer Science, Schloss Dagstuhl - Leibniz-Zentrum für Informatik. https://doi.org/10.4230/LIPIcs.FSTTCS.2008.1745
Chatterjee, Krishnendu, Luca De Alfaro, Ritankar Majumdar, and Vishwanath Raman. “Algorithms for Game Metrics,” 2:107–18. Schloss Dagstuhl - Leibniz-Zentrum für Informatik, 2008. https://doi.org/10.4230/LIPIcs.FSTTCS.2008.1745.
K. Chatterjee, L. De Alfaro, R. Majumdar, and V. Raman, “Algorithms for game metrics,” presented at the FSTTCS: Foundations of Software Technology and Theoretical Computer Science, 2008, vol. 2, pp. 107–118.
Chatterjee K, De Alfaro L, Majumdar R, Raman V. 2008. Algorithms for game metrics. FSTTCS: Foundations of Software Technology and Theoretical Computer Science, LIPIcs, vol. 2. 107–118.
Chatterjee, Krishnendu, et al. Algorithms for Game Metrics. Vol. 2, Schloss Dagstuhl - Leibniz-Zentrum für Informatik, 2008, pp. 107–18, doi:10.4230/LIPIcs.FSTTCS.2008.1745.
All files available under the following license(s):
Creative Commons License:
CC-BY-NC-NDCreative Commons Attribution-NonCommercial-NoDerivs (CC BY-NC-ND 4.0)
Main File(s)
File Name
Access Level
OA Open Access
Last Uploaded
2019-05-10T10:01:21Z


Material in IST:
Later Version

Export

Marked Publications

Open Data IST Research Explorer

Search this title in

Google Scholar